Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The constrained coefficient problem for typically real functions
HTML articles powered by AMS MathViewer

by George B. Leeman PDF
Trans. Amer. Math. Soc. 186 (1973), 177-189 Request permission

Abstract:

Let $- 2 \leq c \leq 2$. In this paper we find the precise upper and lower bounds on the nth Taylor coefficient ${a_n}$ of functions $f(z) = z + c{z^2} + \Sigma _{k = 3}^\infty {a_k}{z^k}$ typically real in the unit disk for $n = 3,4, \cdots$. In addition all the extremal functions are identified.
References
  • Lars V. Ahlfors, The complex analytic structure of the space of closed Riemann surfaces. , Analytic functions, Princeton Univ. Press, Princeton, N.J., 1960, pp. 45–66. MR 0124486
  • Ju. E. Alenicyn, On the ranges of systems of coefficients of functions representable as a sum of Stieltjes integrals, Vestnik Leningrad. Univ. 17 (1962), no. 7, 25–41 (Russian, with English summary). MR 0138736
  • A. Bielecki, J. Krzyż, and Z. Lewandowski, On typically-real functions with a preassigned second coefficient, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 10 (1962), 205–208. MR 138739
  • J. Dieudonné, Sur les fonctions univalentes, C. R. Acad. Sci. Paris Sér. A-B 192 (1931), 1148-1150. G. M. Goluzin, On some estimates for functions which map the circle conformally and univalently, Mat. Sb. 36 (1929), 152-172. (Russian). —, On certain coefficient estimates for schlicht functions, Mat. Sb. 3 (1938), 321-330. (Russian).
  • G. M. Goluzin, On the theory of univalent functions, Mat. Sbornik N.S. 28(70) (1951), 351–358 (Russian). MR 0045815
  • E. G. Goluzina, On typically real functions with fixed second coefficient, Vestnik Leningrad. Univ. 17 (1962), no. 7, 62–70 (Russian, with English summary). MR 0138737
  • T. H. Gronwall, Sur la déformation dans la représentation conforme sous des conditions restrictives, C. R. Acad. Sci. Paris Sér A-B 162 (1916), 316-318. —, On the distortion in conformal mapping when the second coefficient in the mapping function has an assigned value, Nat. Acad. Proc. 6 (1920), 300-302.
  • James A. Jenkins, On a problem of Gronwall, Ann. of Math. (2) 59 (1954), 490–504. MR 61170, DOI 10.2307/1969714
  • James A. Jenkins, Some problems for typically real functions, Canadian J. Math. 13 (1961), 299–304. MR 121489, DOI 10.4153/CJM-1961-025-x
  • N. A. Lebedev and I. M. Milin, On the coefficients of certain classes of analytic functions, Mat. Sbornik N.S. 28(70) (1951), 359–400 (Russian). MR 0045816
  • George B. Leeman Jr., Constrained extremal problems for families of Stieltjes integrals, Arch. Rational Mech. Anal. 52 (1973), 350–357. MR 335784, DOI 10.1007/BF00247469
  • R. Nevanlinna, Über die konforme Abbildung von Sternegebieten, Finska Vetenskaps-Soc. Förh. 63 (1920/21), Sect. A, no. 6.
  • John A. Pfaltzgraff and Bernard Pinchuk, A variational method for classes of meromorphic functions, J. Analyse Math. 24 (1971), 101–150. MR 281899, DOI 10.1007/BF02790372
  • M. S. Robertson, On the coefficients of a typically-real function, Bull. Amer. Math. Soc. 41 (1935), no. 8, 565–572. MR 1563142, DOI 10.1090/S0002-9904-1935-06147-6
  • W. Rogosinski, Über positive harmonische Sinusentwicklungen, Jber. Deutsch. Math.-Verein. 40 (1931), 33-35.
  • Werner Rogosinski, Über positive harmonische Entwicklungen und typisch-reelle Potenzreihen, Math. Z. 35 (1932), no. 1, 93–121 (German). MR 1545292, DOI 10.1007/BF01186552
  • I. Schur, Über die Koeffizientensummen einer Potenzreihe mit positivem reellem Teil, Arch. Math. Phys. 27 (1918), 126-135. O. Szász, Über Funktionen die den Einheitskreis schlicht abbilden, Jber. Deutsch. Math.-Verein. 42 (1932), 73-75.
  • Gábor Szegő, Orthogonal polynomials, 4th ed., American Mathematical Society Colloquium Publications, Vol. XXIII, American Mathematical Society, Providence, R.I., 1975. MR 0372517
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A34
  • Retrieve articles in all journals with MSC: 30A34
Additional Information
  • © Copyright 1973 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 186 (1973), 177-189
  • MSC: Primary 30A34
  • DOI: https://doi.org/10.1090/S0002-9947-1973-0338347-8
  • MathSciNet review: 0338347